Joint pains, Insomnia and Muscles

I’ve had a day or so off from updating the blog and wanted to do an update on how things are progressing. I’ve had a tough few days mentally unfortunately, the changes I feel in me every day both physically and mentally, the constant pains and discomfort just take their toll, that and my sleep patterns still being blown out of the water. I swing from anger to sadness over and over during the day. I’m angry that I let myself get into this condition and didn’t research before taking the medicine like I usually would. I’m angry that doctors and pharmaceutical companies produce drugs that they know can and do cause harm yet have no accountability or plan to treat those like me who have been poisoned by their drugs. I’m sad that my life has been changed for the worse, that my health will likely not be the same, that the things I love to do in life I can’t anymore and I have no idea if I will again or when. I’m sad that this has impacted on my partner and it’s not just me dealing with this. She has had to deal with seeing me fall apart, watch a grown man cry from the mental torture that this induces and she doesn’t know when things will improve and how much. I am lucky though, she accepted early on that this was the result of my Ciprofloxacin, something lots of people struggle with is getting family and friends to understand the severity and hopelessness of it all. She has been so supportive and positive, driving me along when I just want to lay down and wallow in my own self pity.

Every day I wake up from what little sleep I’ve had and I feel “groggy”, my legs are always tight first thing, often my shoulders and arms are also. My head takes a while to focus on anything and my eyes are generally tired. I have a routine of sorts in that I get up, have a healthy breakfast of some description, then go clean up and get ready for the day. I then get on with some work if I can or if I need to I’ll ease in with some music and catch up on the world news and social networks.

I guess I’m in the acute phase of all this as I literally do feel like I’m falling apart. Here are the current symptoms:

  1. Tendon/Muscle pain and tightness in legs (top to bottom), Achilles, arms, fingers, shoulders and neck. If I stretch any muscle, e.g. I bend over and pull the hamstring or reach for something and pull the back, the muscles immediately want to cramp.
  2. The neck pain is worse at the moment, there’s a burning pain, the bones at the top of the spine seem more prominent and the whole left neck muscle is sore. The muscle itself has decreased in size quite a lot as has the muscle all over my body.
  3. My left elbow is slightly swollen and sore, again I had this in my original reaction months ago but it went pretty quickly back then, this has lasted weeks this time.
  4. My head has the well documented “fog” that comes and goes, no doubt driven by the damage these drugs do throughout the body, the fatigue and anxiety. I can at least get on with things most of the time unlike some people and I find the distraction helps but again that is most of the time.
  5. My skin has changed drastically, it has aged, wrinkled, dry, thinned and I have a load more moles and age type spots. It’s literally like I’ve gone from 46 to 70 in 2 months. It was weird that my toes nails have beau lines but when I discovered Ciprofloxacin was a chemo drug I found identical images of people’s toes who were recovering from actual chemo.
  6. Weakness is a bit problem which is a side effect of the muscle loss. Even simple tasks are tiring, carrying a tray of food, lifting a small bag of clothes, standing for any length of time just all drains me.
  7. Insomnia continues to be a big problem with 3 or 4 hours sleep followed by restless dozing the norm at the moment.

I know from Floxiehope and various sites that recovery is measured in months and years not days and weeks. I know I need to be patient, keep eating healthy foods, keep taking supplements especially magnesium and antioxidants and try to stay positive, easier said than done!

I think that I dodged the bullet only to be hit by a ricochet with this. My original “floxing” event, back in May 2015 gave me unpleasant but relatively short lived symptoms. After I stopped taking the medication, 8 days in, the symptoms I had did fade over the next 2 or 3 weeks. I had a good 6 months of normality, did active things, went to the cinema, on holiday, sailed, kayaked, rode motorcycles, I just lived. I would never have suspected that the ADRs could return at a later date or that taking something as simple as a Ibuprofen painkiller could be the catalyst for a relapse of symptoms 100 times worse than the original episode. And that’s the problem, patients don’t know, doctors don’t know and pharmaceutical companies don’t know what the real consequences of taking drugs will be for each individual person and their unique genetics and medical history. That means that there are likely hundreds of thousands of people out there with illnesses likely as a result of medication they took in the past and they have no idea.

I can’t go back in time, if I could I’d do a lot of things differently in my life and there’s a lot I wouldn’t change but I’d never have taken that leap of faith that the doctors know everything about the drugs they prescribe and can guarantee you will be OK. I have to deal with this now for the foreseeable future and do everything possible to mend, but if I can get the word out, stop anyone else from taking risks they don’t need to, make people think twice then I will. If I can research and find studies that might point to cures I’ll try and find them. In the mean time, I’ll try and get through another day of pain and anguish.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s